Drug maker Glenmark Pharmaceuticals is recalling close to 2.17 lakh cartons of Estradiol Vaginal inserts in the US market due to faulty delivery system, as per a report by the American health regulator. The company's US-based arm is recalling the lots of the product used for providing relief from menopause symptom.
According to the latest Enforcement Report by the US Food and Drug Administration (USFDA), Glenmark Pharmaceuticals Inc USA is recalling the product in various strengths which was manufactured at company's Goa manufacturing facility.
The ongoing voluntary class II recall is on account of defective delivery system with "complaints for difficulty in pushing the plunger of the applicator", it added.
The recall is nationwide within the United States, the USFDA said. As per USFDA, a class II recall is initiated in a "situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences or where the probability of serious adverse health consequences is remote".
Similarly, the US-based arm of Hyderabad-based Aurobindo Pharma is recalling one lot of Ranitidine Tablets (150mg) at the retail level and 37 lots of Ranitidine Capsules (150mg), Ranitidine Capsules (300mg) and Ranitidine Syrup (15mg/mL) at the consumer level due to detection of NDMA (Nitrosodimethylamine) impurity in the finished product, USFDA said.
NDMA, a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, has been classified as a probable human carcinogen as per the International Agency for Research on Cancer (IARC).
To date, Aurobindo Pharma USA, Inc. has not received any reports of adverse events related to this recall, the US health regulator said.
Ranitidine is used to decrease the amount of acid created by the stomach and relieves heartburn associated with acid indigestion and sore stomach.
The FDA, in a statement issued on September 13, had said it is working with international regulators and industry partners to determine the source of this impurity in Ranitidine and examining levels of NDMA in Ranitidine and evaluating any possible risk to patients.